A 24-year-old male asked:
Disclaimer

I've been off my Synthroid (thyroxine) 50 mcg for three weeks now will i go into a coma or something? Will it damage my heart? I am starting meds again soon

1 doctor answer
Dr. Beth Howell
41 years experience in Psychiatry
Please restart: Your dose suggests that you have mild to moderate low thyroid. Without your medication you could expect weight gain, hair loss, constipation, depression, feeling cold, and feeling lethargic. In cases of severely low thyroid, coma and heart damage can occur. This is not you now, but please restart your medication.
Answered on Jan 26, 2015
1
1 comment
3
3 thanks
Dr. Eric Levin
Dr. Eric Levin commented
40 years experience in Psychiatry
And go back to the Dr. who prescribed the synthroid and tell them why you did what you did. Have a heart to heart discussion so that you are clear why you need this medication.
Sep 25, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old member asked:
Dr. Gurmukh Singh
48 years experience in Pathology
No: None of the items, coma, heart attack or thyroxine overdose are normal. Thyroxine overdose may cause the other two.
1
1 thank
A 50-year-old male asked:
Dr. Shivinder Deol
45 years experience in Anti-Aging Medicine
No: Have a full thyroid panel done including ft4, ft3, rt3, tsh, tpo & tgab. Then it is possible to determine if the dose or the treatment is correct for ... Read More
1
1 thank
A 24-year-old male asked:
Dr. Brian Schwartz
15 years experience in Cardiology
Nothing long term: It should not have any long term effects. If there was any effect on your heart, starting your medication again should reverse it.
2
2 thanks
A 65-year-old female asked:
Dr. Dominic Riganotti
24 years experience in Infectious Disease
Yes: Taking too much Synthroid (thyroxine) could give you palpitations. Excessive sweating, insomnia and alterations in skin sensation can occur as well. ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month